Pennsylvania, 2014

Heavy Snow in Pennsylvania, February 13 to 14, 2014

February 13 to 14, 2014 · NWS CTP · 29 events in 29 counties and zones

The largest snow-producing storm of the 2013-2014 winter season affected much of central Pennsylvania on 13 February 2014. The heavy snow was produced by a strong coastal low pressure system that moved northeastward from the Virginia Capes over the Delmarva peninsula.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

The largest snow-producing storm of the 2013-2014 winter season affected much of central Pennsylvania on 13 February 2014. The heavy snow was produced by a strong coastal low pressure system that moved northeastward from the Virginia Capes over the Delmarva peninsula. A heavy deformation snow band pivoted slowly to the northwest during the day, and persisted over the central zones into the evening before dissipating. The snow ended across the region by midnight on 14 February 2014.|Total snow accumulations generally ranged from 12 to 18 inches over the south-central and lower Susquehanna Valley zones with locally higher amounts (21.6 inches in Glencoe, Somerset County; 19.5 inches in Shrewsbury, York County). Snow amounts of 6 to 12 inches fell over the central ridge-valley region into the mid/upper Susquehanna valley, while 2 to 5 inches were common reports in the northwest mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Feb 12, 9:27 PM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 12, 9:27 PM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
927 PM EST WED FEB 12 2014

.SYNOPSIS...
A MAJOR WINTER STORM IS EXPECTED TO AFFECT THE REGION LATE TONIGHT
THROUGH MUCH OF THURSDAY. A COLD FRONT WILL SWEEP THROUGH THE
REGION ON FRIDAY...WITH ADDITIONAL WEAK DISTURBANCES BRINGING
A CHANCE OF SNOW SHOWERS OVER THE FIRST PART OF A WEEKEND. HIGH
PRESSURE WILL BUILD ACROSS EASTERN CANADA SUNDAY NIGHT...BRINGING
ANOTHER COLD NIGHT TO THE AREA. TEMPERATURES WILL SLOWLY MODERATE
NEXT WEEK...AS A SERIES OF STORM SYSTEMS PULL WARMER AIR INTO
THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
INGREDIENTS CONTINUE TO COME TOGETHER FOR A MAJOR WINTER STORM
OVER MUCH OF CENTRAL AND EASTERN PA. A STORM SYSTEM FORMING ALONG
THE GULF COAST...WILL TURN UP THE EASTERN SEABOARD TOMORROW AND
MOVE UP ALONG THE NJ COAST TOMORROW EVENING. THE TRACK FAVORS A
SWATH OF MODERATE TO HEAVY SNOW OVER MOST OF MY FCST AREA.

WINTER STORM WARNINGS AND WINT WX ADVISORIES ARE IN EFFECT OVER
THE SERN 2/3 OF MY FCST AREA.

LIGHT SNOW HAS OVERSPREAD THE S TIER AS OF 02Z AND LATEST
NAM/RAP...SUGGEST THE NORTHERN EDGE OF THE LIGHT SNOW WILL REACH
FROM ABOUT CLEARFIELD TO WELLSBORO BY 12Z. HEAVY SNOW...WHICH IS
FALLING ACROSS SOUTHERN VA AT 02Z...SHOULD SPREAD INTO THE LOWER
SUSQ VALLEY BTWN 09Z-12Z IN REGION OF STRONG FRONTOGENETIC
FORCING AHEAD OF VIGOROUS SHORTWAVE OVR THE SOUTHEAST CONUS.
TEMPS SHOULD REMAIN NEARLY STEADY OVERNIGHT UNDER OVERCAST SKIES
AND A LGT SE BREEZE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
MAIN EVENT SHOULD BE UNDER WAY BY THURSDAY MORNING AS THE LOW
BEGINS DEEPENING AND MOVING UP THE COAST...EXPECTED TO BE NEAR
CAPE HATTERAS BY MID DAY. A DEEP EASTERLY FLOW DEVELOPS AND
SLIDES UP OVER THE REGION. SREF PARA SHOWS AN EASTERLY ANOMALY ON
THE ORDER OF 3-5 STD DEVIATIONS ABOVE NORMAL SURGING THROUGH THE
AREA BETWEEN ABOUT 12Z THURS THROUGH 00Z FRI. OPERATIONAL MODELS
SHOW A DEEP LAYER OF STRONG FRONTOGENETIC FORCING DEVELOPING IN
CONJUNCTION WITH THIS EASTERLY WIND MAX MOVING OUT AHEAD OF THE
COASTAL STORM. THE RESULT WILL BE A BAND OF HEAVY SNOW DEVELOPING
OVER THE AREA FROM JUST EAST OF STATE COLLEGE DOWN OVER THE
HARRISBURG-LANCASTER-YORK AREAS. THE EXACT PLACEMENT OF THIS
DEFORMATION-FRONTOGENETICALLY FORCED SNOW BAND IS STILL
UNCERTAIN...AND WILL DEPEND ON THE ULTIMATE TRACK OF THE MID-
UPPER LOW AS IT MOVES UP THE COAST. A SHIFT OF JUST A FEW MILES
WILL POTENTIALLY HAVE BIG IMPLICATIONS ON MAX SNOWFALL AMOUNTS
WHEN ALL IS SAID AND DONE.

AT THIS POINT WE HAVE MUCH OF SERN PA EXPECTING AROUND A FOOT OF
SNOW...FEATHERING AMOUNTS DOWN TO THE NW OF ONLY AN INCH OR TWO
FROM NRN CLEARFIELD COUNTY UP INTO THE NRN MOUNTAINS. THE BACK
EDGE WILL LIKELY BE QUITE SHARP.

A POTENTIAL COMPLICATING FACTOR COULD BE THE PROSPECTS OF SOME
SLEET OR FREEZING RAIN MIXING IN AT TIMES OVER THE LOWER SUSQ
VALLEY AS THE OPERATIONAL MODELS SHOW A NOSE OF ABV FREEZING AIR
REACHING AS FAR WEST AS LANCASTER CO FOR A FEW HOURS FROM AROUND
MID DAY THROUGH LATE AFTERNOON THURSDAY. THIS COULD KNOCK SNOW
ACCUMS DOWN A BIT DEPENDING ON HOW FAST IT DEVELOPS AND HOW LONG
IT STICKS AROUND. IT ALL POINTS TO A VERY SNOWY THURSDAY FOR MOST
OF THE FORECAST AREA AS THE WINTER OF 2013-14 CONTINUES ON WITH A
VENGEANCE.

SNOW WILL TAPER OFF FROM WEST TO EAST BTWN 00Z-08Z AS DEFORMATION
BAND ON WESTERN PERIPHERY OF DEEPENING MID LVL LOW EXITS THE AREA.
BY ARND 06Z-08Z...THE BACK EDGE OF THE SNOW SHOULD BE EXITING
SULLIVAN AND SCHUYLKILL COUNTIES.

EXPECT WINDS TO BECOME GUSTY THURSDAY AFTN AND THU NIGHT ACROSS
OUR EASTERN COUNTIES...AS PRES GRADIENT TIGHTENS WEST OF DEEPENING
COASTAL LOW. LATEST BUFKIT SOUNDINGS SUPPORT GUSTS TO ARND 25KTS
FROM THE HARRISBURG AREA EASTWARD. SUCH WINDS COULD CAUSE A BIT OF
BLOWING/DRIFTING IN OPEN AREAS...AND COMBINED WITH THE FALLING
SNOW WILL CREATE VERY LOW VSBYS AT TIMES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A DEEP UPPER LEVEL LOW WILL TAKE ON A NEGATIVE TILT AS IT
MOVES OFF THE COAST THU NIGHT. DEFORMATION SNOW WILL SLOWLY
TAPER OFF LATE. IF THE SYSTEM IS STRONGER AND OR FURTHER
WEST THAN EXPECTED...THEN SOME DEFORMATION SNOW WILL LINGER
INTO FRIDAY MORNING.

OTHERWISE...MUCH OF FRIDAY WILL BE DRY. A COLD FRONT MOVES
IN LATER IN THE DAY...WITH SOME SNOW SHOWERS. HAVE TO WATCH
FOR HEAVY SNOW SHOWERS...GIVEN COLD AIR ALOFT.

A SERIES OF WEAK SYSTEMS WILL DROP SE ON SAT...THUS DID
UP POPS SOME...AND LOWER TEMPS SOME FOR SAT AND SAT NIGHT.

FOR SUNDAY...SYSTEM DROPPING SOUTH OF PA MAY BRING A FEW
SNOW SHOWERS TO THE FAR WEST EARLY.

DID LOWER TEMPS SUNDAY NIGHT BY A LOT...GIVEN THAT COLD
HIGH PRESSURE BUILDS SOUTHWARD FROM EASTERN CANADA...MUCH
LIKE THIS AM.

SLOWER WITH THE PRECIPITATION AND WARM UP ON MONDAY.

GFS LOOKS TOO FAST WITH THE FRONT ON TUESDAY STILL...THUS
WEIGHTED FCST TO WPC CHARTS AND EC OUTPUT.

SHOULD BE DRY ON WED.

RETURN FLOW AROUND THE HIGH AFTER TUESDAY COULD WARM TEMPS
BY A LOT BY LATER NEXT WEEK...BUT SNOW COVER AND ICE ON
LAKES MAY TAPER THINGS. PATTERN SUPPORTS A WARM UP ACROSS
THE SOUTHERN STATES...BUT COLDER AIR STILL TO THE NORTH. ONE
COULD SEE A 20 TO 30 DEGREE GRADIENT IN TEMPS FROM N PA TO S PA
BY LATE NEXT WEEK.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
LOW PRESSURE OVER NORTHERN FLORIDA THIS EVENING WILL MOVE TO THE
CAROLINA COAST LATE THURSDAY MORNING. SNOW TO THE NORTH AND WEST
OF THE LOW PRESSURE SYSTEM WILL OVERSPREAD THE AREA THROUGH
THE EVENING HOURS AND BECOME HEAVY AT TIMES OVERNIGHT ACROSS
PARTS OF EASTERN PA.

LOWER CLOUDS AND LIGHT SNOW WILL BEGIN TO SPREAD INTO SOUTHERN
TERMINALS DURING THE NEXT COUPLE OF HOURS...INTO CENTRAL AREAS BY
AROUND MIDNIGHT. AS SNOW INCREASES OVER PORTIONS OF THE SOUTH AND
EAST AROUND MIDNIGHT...CONDITIONS WILL FALL TO IFR/LIFR AT
KMDT/KLNS AND LIKELY INTO KJST-KAOO-KUNV-KSEG BY THURSDAY
MORNING...AND REMAIN THAT WAY THROUGH MUCH OF OF THE DAY THURSDAY.
GENERALLY LIGHT NE WINDS WILL PERSIST THROUGH TONIGHT...WITH WINDS
INCREASING TO 10-15 KTS WITH GUSTS APPROACHING 25 KTS IN THE SUSQ
VALLEY DURING THE DAY THURSDAY AS THE LOW DEEPENS AND MOVES UP THE
EAST COAST.

LIGHT SNOW WILL PERSIST INTO THURSDAY NIGHT...BUT CONDITIONS OVERALL
WILL GRADUALLY IMPROVE. A CLIPPER WILL SLIDE IN FROM THE WEST FOR
FRI...BRINGING LIGHT SNOW AND RESTRICTIONS BACK TO MAINLY WESTERN
HALF OF CWA.

OUTLOOK...

FRI...MVFR TO IFR WITH SCT SHSN WEST. MAINLY VFR EAST. LLWS POSS.

SAT-SUN...MVFR TO IFR WITH SCT SHSN WEST. MAINLY VFR EAST.

MON...LOWERING CONDITIONS WITH THE APPROACH OF ANOTHER LOW FROM
THE GREAT LAKES.

&&

.CLIMATE...
THIS MORNING'S LOW OF -7 IN WILLIAMSPORT BROKE THE OLD RECORD OF
-6 SET 1979.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 1 AM TO 10 PM EST THURSDAY FOR
PAZ012-018-019-024-025-033-041-042-045-046.
WINTER STORM WARNING FROM 1 AM TO 10 PM EST THURSDAY FOR
PAZ026>028-034>036-049>053-056>059-063>066.

&&

SYNOPSIS...LA CORTE/MARTIN
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD/LA CORTE
LONG TERM...MARTIN
AVIATION...LA CORTE/GARTNER
CLIMATE...
Hazardous weather outlook, Feb 12, 4:46 PM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EST WED FEB 12 2014

PAZ026>028-034>036-049>053-056>059-063>066-132200-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
446 PM EST WED FEB 12 2014

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 10 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-024-025-033-041-042-045-046-132200-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
SOMERSET-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
446 PM EST WED FEB 12 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-037-132200-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
446 PM EST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN EAST COAST STORM COULD POTENTIALLY BRING A FEW INCHES OF SNOW
THURSDAY FROM CLEARFIELD COUNTY NORTHEAST TO TIOGA COUNTY. T

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 heavy snow. Local standard time, as filed.

Heavy Snow, Adams

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Adams forecast zone
Reported by
Emergency Manager
Coordinates
39.872, -77.218 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 15 inches.

Heavy Snow, York

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
York forecast zone
Reported by
Emergency Manager
Coordinates
39.920, -76.726 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 20 inches.

Heavy Snow, Lancaster

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Lancaster forecast zone
Reported by
Emergency Manager
Coordinates
40.042, -76.248 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 20 inches.

Heavy Snow, Fulton

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Fulton forecast zone
Reported by
Emergency Manager
Coordinates
39.925, -78.113 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 15 inches.

Heavy Snow, Franklin

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Franklin forecast zone
Reported by
Emergency Manager
Coordinates
39.927, -77.721 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 15 inches.

Heavy Snow, Cumberland

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Cumberland forecast zone
Reported by
Emergency Manager
Coordinates
40.164, -77.266 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 15 inches.

Heavy Snow, Dauphin

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Dauphin forecast zone
Reported by
Emergency Manager
Coordinates
40.415, -76.779 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Lebanon

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Lebanon forecast zone
Reported by
Emergency Manager
Coordinates
40.367, -76.458 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Perry

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Perry forecast zone
Reported by
Emergency Manager
Coordinates
40.398, -77.262 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Schuylkill

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Schuylkill forecast zone
Reported by
Emergency Manager
Coordinates
40.706, -76.216 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 15 inches.

Heavy Snow, Bedford

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Bedford forecast zone
Reported by
Emergency Manager
Coordinates
40.007, -78.490 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 12 to 18 inches.

Heavy Snow, Huntingdon

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Huntingdon forecast zone
Reported by
Emergency Manager
Coordinates
40.417, -77.981 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Juniata

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Juniata forecast zone
Reported by
Emergency Manager
Coordinates
40.531, -77.402 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Snyder

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Snyder forecast zone
Reported by
Emergency Manager
Coordinates
40.770, -77.070 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 10 inches.

Heavy Snow, Northumberland

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Northumberland forecast zone
Reported by
Emergency Manager
Coordinates
40.852, -76.709 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Montour

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Montour forecast zone
Reported by
Emergency Manager
Coordinates
41.028, -76.659 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 10 inches.

Heavy Snow, Union

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
40.963, -77.062 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 8 inches.

Heavy Snow, Columbia

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Columbia forecast zone
Reported by
Emergency Manager
Coordinates
41.049, -76.405 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 10 inches.

Heavy Snow, Mifflin

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Mifflin forecast zone
Reported by
Emergency Manager
Coordinates
40.610, -77.617 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 10 inches.

Heavy Snow, Somerset

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Somerset forecast zone
Reported by
Emergency Manager
Coordinates
39.972, -79.028 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches with locally higher amounts.

Heavy Snow, Blair

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Blair forecast zone
Reported by
Emergency Manager
Coordinates
40.481, -78.349 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 10 inches.

Heavy Snow, Southern Centre

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Southern Centre forecast zone
Reported by
Emergency Manager
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 10 inches.

Heavy Snow, Cambria

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Cambria forecast zone
Reported by
Emergency Manager
Coordinates
40.495, -78.714 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 8 inches.

Heavy Snow, Northern Centre

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Northern Centre forecast zone
Reported by
Emergency Manager
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 8 inches.

Heavy Snow, Northern Clinton

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Northern Clinton forecast zone
Reported by
Emergency Manager
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 8 inches.

Heavy Snow, Northern Lycoming

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Northern Lycoming forecast zone
Reported by
Emergency Manager
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 8 inches.

Heavy Snow, Sullivan

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Sullivan forecast zone
Reported by
Emergency Manager
Coordinates
41.446, -76.512 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 8 inches.

Heavy Snow, Southern Clinton

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Southern Clinton forecast zone
Reported by
Emergency Manager
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 8 inches.

Heavy Snow, Southern Lycoming

When
February 13, 1:00 AM EST to February 14, 12:00 AM EST
Where
Southern Lycoming forecast zone
Reported by
Emergency Manager
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 8 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489683, 489685, 489686, 489687, 489688, 489689, 489690, 489691, 489692, 489693, 489694, 489695, 489696, 489697, 489698, 489699, 489700, 489701, 489702, 489703, 489704, 489705, 489706, 489707, 490141, 490142, 490143, 490144, 490145.